MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number EVO-10-11-6-B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 10/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
(b)(6) 2017 date of first implant procedure not documented where.No adverse events related to the procedure.Not documented if flouroscopy was used.Chemotherapy receieved (b)(6) 2017 to (b)(6) 2018.Re-current biliary obstructions (b)(6) 2017.At 273 days post-procedure.Due to tissue or tumor ingrowth.No signs/symptoms.Treatment endoscopic intervention new stent inside study stent and antibiotics.The site determined the event to not be related to the study device or procedure.Patient death (b)(6) 2018.The reintervention was noted to be successful.On (b)(6) 2018, the patient died.The cause of death was primary disease progression.Dash sphincterotome used.
 
Additional Manufacturer Narrative
Device evaluation the evo-10-11-6-b device of lot number c1261402 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.This file was created in response to the attached pmcf study.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label review: it should be noted that the instructions for use (ifu0056) lists ¿stent occlusion¿ as a potential adverse event.There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause can be attributed to patient pre-existing conditions and/or a known adverse event.From the study it is known that the patient had pancreatic cancer, the obstruction was due to tissue or tumor ingrowth with progression of pancreatic cancer listed as the cause of this event.As previously noted, ¿stent occlusion¿ is listed as a potential adverse event in the ifu.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01 x used device.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: date of first implant was the (b)(6) 2017.According to the initial reporter, the patient experienced recurrent biliary obstruction 273 days post procedure.The patient required a new stent and antibiotics as a result of this occurrence and the patient recovered/stabilized.Patient death was reported on the (b)(6) 2018.From the study, the cause of death was due to primary disease progression.As per medical advisor input, patient death was not related to the device or procedure.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 29-nov-24.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key20785081
Report Number3001845648-2024-00688
Device Sequence Number5006310
Product Code FGE
UDI-Device Identifier10827002231280
UDI-Public(01)10827002231280(17)180812(10)C1261402
Combination Product (Y/N)N
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2018
Device Catalogue NumberEVO-10-11-6-B
Device Lot NumberC1261402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/24/2017
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/12/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight70 KG